MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN DRIVE SOFTWARE

VERAN MEDICAL TECHNOLOGIES, INC SPIN DRIVE SOFTWARE
Model Number SFT-0011
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
With a patient under anesthesia, and due to a connectivity issue, the procedure was aborted.
 
Additional Manufacturer Narrative
The site called in because spin link was not working.Spin link is the process by which the physician moves the patient information from the planning software to the drive software, to begin the procedure.The site has all usbs blocked, therefore spin link is the only option.The staff would not facetime with vsupport to aid in the troubleshooting and the corporate offices were closed.Vsupport was unable to remote in or see anything going on in the room.Vsupport asked the staff to confirm that the planning station and tower were connected to the network and they confirmed that the planning laptop was on the network, but the tower was not.Vsupport asked if they use internet or wifi and they responded wifi.There was no it on site.Vsupport asked several times if the site usually plugged in a blue cord to the connect to the network (blue cord would be to hardwire the tower to the network) and they responded no.The site attempted to unblock usbs on the laptop, but were unsuccessful.The patient was put under before the issue arose (before the plan was uploaded to the drive software) and since they were unable to fix the connectivity issue quickly, they decided to wake the patient up and abort the procedure.The site representative came to the site the next day and once he plugged the internet cable (blue cord) into the tower, the rep was able to transfer the plan from the laptop to the tower via spin link with no issues.This was determined to be user error and the site representative communicated the issue and resolution to the team.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report and to provide the results of the investigation of the event.G3: date received by manufacturer was blank in the initial medwatch submission and should have been 21-feb-2022.The conclusion of the investigation is that the site did not have the tower connected to the network via ethernet cable, which is how the system is configured to communicate with the planning station.In subsequent procedures, the site has connected the system via ethernet and everything has worked as expected.There was no malfunction of any veran device.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN DRIVE SOFTWARE
Common Device Name
SOFTWARE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key13770727
Report Number3007222345-2022-00013
Device Sequence Number11788392
Product Code JAK
UDI-Device Identifier00815686021078
UDI-Public00815686021078
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSFT-0011
Device Catalogue NumberSFT-0011
Device Lot Number4.3.0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown